Aa
A
A
A
Close
Anxiety Community
23k Members
1276918 tn?1271034280

Effexor Withdrawels

It has been 6 days since I have stopped my Effexor 75mg. I keep having manic moods, crying, shaking, cold sweats, pain all over, insomnia and thoughts of suicide. I have never felt like this in my life! My Neurologist put me on this medication along with Topomax almost 3 years ago. Over that time I have gained like 40 pounds! And I always have severe fatigue! My NEW neurologist took me off of both and I am now taking Amytriptoline. I did the whole tapering method with the effexor, but I am dying here. I have been on vacation this week and thought I might get my house in order but apparently not! I just want to know, is this all going to be over soon? Is there anything I can take to make some of these withdrawels better??
3 Responses
1118884 tn?1338596450
Sorry you are so uncomfortable.  If you type 'Effexor withdrawal' into box at top of page  and click 'search', you will find several posts that will let you know you are not the only person to have prolonged symptoms associated with discontinuing Effexor.

I took this antidepressant for over a year while going through anal cancer treatment: no problems for a year: then I started gaining weight: it was out of control: 50 lbs in about four months. Added to this, my face broke out in the most awful acne-like bumps I have ever had.  I wanted to crawl under the bed.  I discontinued the drug and experienced many of the same things you are.  I got through it and so will you.

I was taking clonazapam at same time and still take it for anxiety: wonder if it helped  to shorten duration of withdrawal symptoms.  You might ask your doctor if he would prescribe an anti-anxiety. I have no idea if it would help.  Just a thought from someone who has been where you are.  Hope you feel better soon.
370181 tn?1428180348
I'm not sure why you are seeing a neuro for depression. I mean, they ARE head guys, but don't generally deal with disorders like depression and anxiety. At least not where I live.
Considering all the symptoms you are having now, it's my humble and non-medcial opinion that you should get this guy on the phone IMMEDIATELY and make damn sure he knows how you're feeling............there ARE things he could give you to make this transition much easier. But I would also recommend that you search around for a PMM (Psychiatric Medication Manager) who can be found in most psychiatric clinics and will get you on the correct meds and follow your progress. I'd also ask him to recommend a good therapist to help you deal with the depression. (Most PMMs do not take private patients)
Please don't just sit there and suffer in silence! There is help, it's just not being offered to you so obviously, you're going to have to go get it yourself.
Call him. Tell him you need help.
I wish you the best and know that we're always here.
Hang in there, you WILL get this sorted out.
Peace
Greenlydia
      
Avatar universal
Everyone's withdrawal is their own -- for some it's quick and easy, for some in the middle, for some it's endless.  For most, it's about two weeks, so that's what it'll probably be for you.  But if it's not endurable, the recommended course is to go back on the med at the last dose at which you felt fine and taper more slowly.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?